Tags: acid, breathing, diseases, drugs, health, jaw, lump, medications, nausea, pain, ppis, prilosec, reflux, sore, symptoms, throat, tight, worse, worsening

Can PPIs make acid reflux and symptoms worse ?

On Health & Drugs & Medications » Other - Diseases

1,419 words with 2 Comments; publish: Tue, 18 Dec 2007 06:35:00 GMT; (90060.55, « »)

OK, since I've been taking Prilosec I have worsening acid reflux, breathing problems, sore tight throat, with also lump, nausea, jaw pain, and other numerous weird symptoms

I never had all this, only nausea, before taking PPI's, yet I was diagnosed with Barretts, so I'm on a PPI because my GI doc says I must be on one for life.

Anyone else ?

All Comments

Leave a comment...

  • 2 Comments
    • Ya know, it seems like my symptoms have gotten worse since being on the PPI than ever before.

      Originally, my doctor (GI specialist) put me on the PPI because I complained that I was having to take Zantac 4x per day (the maximum amount)... she did the scope and said I would need the PPI, but she never mentioned long-term! And she confirmed no Barrett's or H. Pilori (sp?) so any healing should have happened by now (it's been 1 year)

      But now, it seems there's no end in sight for the meds: Now I'm taking the PPI AND the Zantac.

      The discomfort is so much that I saw an ENT specialist who said I have LPR, not GERD.

      BTW, this all started for me with pregnancy indigestion and 1 Zantac would do the trick...then that stopped working and so on...I gradually added 1 Zantac every 4 hours until I reached the max dose for the day.

      #1; Tue, 18 Dec 2007 10:43:00 GMT
    • Yes, it seems like a rebound effect. PPI"s have side effects as well, and my GI doc wants to increase my dosage because my acid burning, and throat problems have worsened.
      #2; Tue, 18 Dec 2007 10:44:00 GMT